Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Taking alprozalam, xanax, clonazepam and closepine. Experiencing severe urological problems. Side effects?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
My son is taking alprozalam, xanax, clonazepam and closepine. He is now experiencing severe urological problems.
The urologist can find nothing to account for the frequency of urination. Sometimes he can and sometimes not. I see that one of the side effects for alprozalam isn some urinary problems. He also cannot breathe except through his mouth. The urinary problems have been increasing since taking alprazolam and xanax. He has now had problems of incontinence, two or three times in the past week. This problem is growing and I am very concerned.
Posted Fri, 25 Oct 2013 in Medicines and Side Effects
Answered by Dr. Deepak Kishore Kaltari 1 hour later
Brief Answer:
Clozapine the cause of urinary complaints

Detailed Answer:

Thanks for your query.

The causation of urinary symptom is likely to be due to Clozapine. Clozapine is an atypical antipsychotic drug which by its anticholinergic action causes difficulty in initiation of urination leading on to overflow incontinence. As your urologist would have worked him up thoroughly to rule out any anatomical cause, It's likely to be drug induced and schizophrenia could have contributing factor. Get a Urodynamic study and if his bladder pressure are high, he may require clean intermittent self catheterization.

I hope I have answered your query. Get back to me for any further assistance.
Take care

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor